This is likely to be Urticaria.
This occurs due to an allergic reaction to something that you ate or something that you are in contact with.
You should check out whether you started any new medicines or food supplements during this period that yo are having the attacks. Also see whether you have been taking any new types of foods like cheese, some types of meat, nuts, etc. It could be due to some new detergents or cosmetics that you are using, or some new type of soap,bath soaps, perfumes, etc. Link
One type of Urticaria called Cholinergic Urticaria is induced by heat, cold, pressure, exercise, sunlight or emotional stress. This may be the cause for you if you are undergoing stress. You should discuss about stress and Urticaria with your doctor. You can look up here
If you do find anything which could be the cause, you should avoid this. Continued contact with the allergen is possibly causing the welts to remain longer. Quite as often, however, the exact allergen cannot be detected. In that case, urticaria induced by stress is likely.
The primary treatment of such urticaria is with an antihistaminic like Benadryl cap (OTC). You should take one capsule daily (it can cause drowsiness). If this does not help, then you need to consult your family physican or a dermatologist preferably.
I would recommend that you discuss with your doctor the following medicines which are used in conjunction with antiallergic medicines for intractable itching: Glucocorticoids
: a long term course of prednisolone is indicated in your case since you are having so severe symptoms. Ultraviolet radiation
: Ultraviolet treatment, like PUVA, is often helpful Tricyclic antidepressants
: they are used for a synergistic action with H1 antihistaminics. Such drugs like Doxepin can control the urticaria.
: like famotidine and ranitidine, are used in conjunction with H1 antihistaminics. Immunosupressant medications
: In severe cases, immuno suppressants like Cyclosporine or azithriopine is indicated.
Please discuss these treatment options with your doctor, I am sure your itching can be controlled with these steps.
You should read up here: http://dermnetnz.org/reactions/urticaria.html http://www.emedicine.com/emerg/topic628.htm
I hope my answer has helped you. Please click on the green ‘accept' button below for accepting this answer. Feedback/Bonus will be appreciated.